MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-c device of lot# c1284032 did not reveal any discrepancies that could have contributed to this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This initial mdr is being submitted as the overall risk was assessed as moderate.The risk is not considered to be 'remote'.As reported to customer relations: "the needle lock wouldn't work, which caused the entire needle to come out instead of desired length." district manager confirmed via email the needle adjuster would not work.The sheath adjuster worked fine.Th 11may2017.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4) exemption number: e2016031.(b)(4).1 x echo-hd-22-c from lot number c1284032 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the needle was fully retracted on return.There was no cracking or protrusion of the needle adjuster and it can lock in place.The sheath adjuster was cracked.The customer complaint is considered to be confirmed as cracked sheath adjuster.This initial mdr was submitted based on information received indicating this event involved the needle lock and a malfunction report was submitted based on the risk not being remote.However following the device evaluation the needle lock was confirmed to function as intended.The sheath lock was noted to be cracked and the overall risk of this failure mode is low.Therefore the fda mdr 'malfunction' reporting criteria has not been met.This follow up mdr is to cancel the initial mdr submitted.Pma/510(k) # k142688.(b)(4).Exemption number: e2016031.(b)(4).1 x echo-hd-22-c from lot number c1284032 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the needle was fully retracted on return.There was no cracking or protrusion of the needle adjuster and it can lock in place.The sheath adjuster was cracked.The customer complaint is considered to be confirmed as cracked sheath adjuster.This initial mdr was submitted based on information received indicating this event involved the needle lock and a malfunction report was submitted based on the risk not being remote.However following the device evaluation the needle lock was confirmed to function as intended.The sheath lock was noted to be cracked and the overall risk of this failure mode is low.Therefore the fda mdr 'malfunction' reporting criteria has not been met.This follow up mdr is to cancel the initial mdr submitted.
 
Event or Problem Description
This follow up cancellation mdr is being submitted as a result of the lab evaluation and overall risk was assessed as low.This initial mdr was submitted based on information received indicating this event involved the needle lock and a malfunction report was submitted based on the risk not being remote.However following the device evaluation the needle lock was confirmed to function as intended.The sheath lock was noted to be cracked and the overall risk of this failure mode is low.Therefore the fda mdr 'malfunction' reporting criteria has not been met.Initial complaint details reported as follows: as reported to customer relations: "the needle lock wouldn't work, which caused the entire needle to come out instead of desired length." district manager confirmed via email the needle adjuster would not work.The sheath adjuster worked fine.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6590373
Report Number3001845648-2017-00193
Device Sequence Number613415
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)191013(10)C1284032
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1